Advanced Search
Article Contents
Article Contents

Delone measures of finite local complexity and applications to spectral theory of one-dimensional continuum models of quasicrystals

Abstract Related Papers Cited by
  • We study measures on the real line and present various versions of what it means for such a measure to take only finitely many values. We then study perturbations of the Laplacian by such measures. Using Kotani-Remling theory, we show that the resulting operators have empty absolutely continuous spectrum if the measures are not periodic. When combined with Gordon type arguments this allows us to prove purely singular continuous spectrum for some continuum models of quasicrystals.
    Mathematics Subject Classification: Primary:81Q10, 35J10; Secondary: 52C32, 82D30.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Ben Amor and C. Remling, Direct and inverse spectral theory of one-dimensional Schrödinger operators with measures, Integr. Equ. Oper. Theory, 52 (2005), 395-417.doi: 10.1007/s00020-004-1352-2.


    J. Bellissard, B. Iochum, E. Scoppola and D. Testard, Spectral properties of one-dimensional quasi-crystals, Commun. Math. Phys., 125 (1989), 527-543.doi: 10.1007/BF01218415.


    M. Baake and D. Lenz, Deformation of Delone dynamical systems and pure point diffraction, J. Fourier Anal. Appl., 11 (2005), 125-150.doi: 10.1007/s00041-005-4021-1.


    M. Baake and R. V. Moody (eds.), "Directions in Mathematical Quasicrystals," Amer. Math. Soc., Providence, RI, 2000.


    J. Breuer and R. Frank, Singular spectrum for radial trees, preprint, Rev. Math. Phys., 21 (2009), 929-945.doi: 10.1142/S0129055X09003773.


    R. Carmona and J. Lacroix, "Spectral Theory of Random Schrödinger Operators," Probability and Its Applications, Birkhäuser Boston, Inc., Boston, MA, 1990.


    D. Damanik, Gordon-type arguments in the spectral theory of one-dimensional quasicrystals, in "Directions in Mathematical Quasicrystals," CRM Monogr. Ser., 13, Amer. Math. Soc., Providence, RI, (2000), 277-305.


    D. Damanik and D. Lenz, Half-line eigenfunction estimates and purely singular continuous spectrum of zero Lebesgue measure, Forum Math., 16 (2004), 109-128.doi: 10.1515/form.2004.001.


    D. Damanik and G. StolzA generalization of Gordon's theorem and applications to quasiperiodic Schrödinger operators, Electron. J. Differential Equations, 2000, 8 pp. (electronic)


    D. Damanik, R. Sims and G. Stolz, Localization for one-dimensional, continuum, Bernoulli-Anderson models, Duke Math. J., 114 (2002), 59-100.doi: 10.1215/S0012-7094-02-11414-8.


    W. G. Faris, "Self-adjoint Operators," Lecture Notes in Mathematics, Vol. 433, Springer-Verlag, Berlin-New York, 1975.


    A. Gordon, The point spectrum of the one-dimensional Schrödinger operator, Uspehi Mat. Nauk, 31 (1976), 257-258.


    C. Janot, "Quasicrystals: A Primer," Oxford University Press, Oxford, 1992.


    M. Kaminaga, Absence of point spectrum for a class of discrete Schrödinger operators with quasiperiodic potential, Forum Math., 8 (1996), 63-69.doi: 10.1515/form.1996.8.63.


    S. Klassert, "Spektraltheoretische Untersuchungen von zufälligen Operatoren auf Delone-Mengen," Dissertation 2007, http://archiv.tu-chemnitz.de/pub/2007/0068/index.html.


    S. Kotani, Ljapunov indices determine absolutely continuous spectra of stationary random one-dimensional Schrödinger operators, in "Stochastic Analysis" (Katata/Kyoto, 1982), North-Holland Math. Library, 32, North-Holland, Amsterdam, (1984), 225-247.


    S. Kotani, Jacobi matrices with random potentials taking finitely many values, Rev. Math. Phys., 1 (1989), 129-133.doi: 10.1142/S0129055X89000067.


    P. Kuchment, Quantum graphs. I. Some basic structures, Special section on quantum graphs, Waves Random Media, 14 (2004), S107-S128.


    J. Lagarias, Geometric models for quasicrystals I. Delone sets of finite type, Discrete Comput. Geom., 21 (1999), 161-191.doi: 10.1007/PL00009413.


    Y. Last and B. Simon, Eigenfunctions, transfer matrices, and absolutely continuous spectrum of one-dimensional Schrödinger operators, Invent. Math., 135 (1999), 329-367.doi: 10.1007/s002220050288.


    J.-Y. Lee, R. V. Moody and B. Solomyak, Pure point dynamical and diffraction spectra, Ann. Henri Poincaré, 3 (2002), 1003-1018.doi: 10.1007/s00023-002-8646-1.


    D. Lenz, Ergodic theory and discrete one-dimensional random Schrödinger operators: Uniform existence of the Lyapunov exponent, Contemporary Mathematics, 327 (2003), 223-238.


    D. Lenz, Aperiodic order via dynamical systems: Diffraction theory for sets of finite local complexity, Contemp. Math., 485, (Idris Assani, ed), (2009), 91-112.


    D. Lenz and P. Stollmann, Delone dynamical systems and associated random operators, in "Proc. OAMP, Constanta 2001" (eds. Combes et al), Theta Foundation, 2003.


    D. Lenz and P. Stollmann, Generic sets in spaces of measures and generic singular continuous spectrum for Delone Hamiltonians, Duke Math. J., 131 (2006), 203-217.doi: 10.1215/S0012-7094-06-13121-6.


    D. Lenz and P. Stollmann, Generic subsets in spaces of measures and singular continuous spectrum, in "Mathematical Physics of Quantum Mechanics," Lecture Notes in Phys., 690, Springer, Berlin, (2006), 333-341


    M. Lothaire, "Combinatorics on Words," Encyclopedia of Mathematics and Its Applications, 17, Addison-Wesley, Reading, Massachusetts, 1983.


    B. Mossé, Puissances de mots et reconnaissabilité des points fixes d'une substitution, Theoret. Comput. Sci., 99 (1992), 327-334.doi: 10.1016/0304-3975(92)90357-L.


    M. Reed and B. Simon, "Methods of Modern Mathematical Physics. II. Fourier Analysis, Self-Adjointness," Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975.


    C. RemlingThe absolutely continuous spectrum of Jacobi matrices, Annals of Math., to appear, arXiv:0706.1101.


    C. Remling, The absolutely continuous spectrum of one-dimensional Schrödinger operators, Math. Phys. Anal. Geom., 10 (2007), 359-373.doi: 10.1007/s11040-008-9036-9.


    C. Seifert, in preparation


    M. Senechal, "Quasicrystals and Geometry," Cambridge University Press, Cambridge, 1995.


    D. Shechtman, I. Blech, D. Gratias and J. W. Cahn, Metallic phase with long-range orientational order and no translational symmetry, Phys. Rev. Lett., 53 (1984), 1951-1953.doi: 10.1103/PhysRevLett.53.1951.


    B. Solomyak, Nonperiodicity implies unique composition for self-similar translationally finite tilings, Discrete Comput. Geom., 20 (1998), 265-279.doi: 10.1007/PL00009386.


    P. Stollmann, Smooth perturbations of regular Dirichlet forms, Proc. Amer. Math. Soc., 116 (1992), 747-752.


    P. Stollmann and J. Voigt, Perturbation of Dirichlet forms by measures, Potential Anal., 5 (1996), 109-138.doi: 10.1007/BF00396775.


    A. Sütö, The spectrum of a quasiperiodic Schrödinger operator, Commun. Math. Phys., 111 (1987), 409-415.doi: 10.1007/BF01238906.


    A. Sütö, Singular continuous spectrum on a Cantor set of zero Lebesgue measure for the Fibonacci Hamiltonian, J. Stat. Phys., 56 (1989), 525-531.doi: 10.1007/BF01044450.

  • 加载中

Article Metrics

HTML views() PDF downloads(90) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint